Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anesthesia

Is My Husbands Difficulty Walking Due to Anesthesia?

02/09/2009

Question:

My husband had major surgery in 2001. After that he had to learn to "pick up his feet" in a normal manner. He had major surgery again in 2007, and since then he can only walk with a shuffle. His walk is like a Parkinson`s patient, but he has no other symptoms of that disease. Could it be an after effect of general anesthesia?

Answer:

General anesthesia has not been shown to cause chronic gait abnormality that resembles Parkinson's disease. I suggest that your husband consult with a neurologist.

For more information:

Go to the Anesthesia health topic, where you can:

Response by:

Gareth S Kantor, MD Gareth S Kantor, MD
Assistant Professor of Anesthesiology
School of Medicine
Case Western Reserve University